Alert archive / California / Flash Flood Warnings in 2014
Flash Flood Warning 139, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 7, 2014, 1:11 PM PDT for San Bernardino County, California. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2014, 1:11 PM PDT (20:11 UTC)
- Expired
- Sep 7, 2014, 6:15 PM PDT
- In force
- 5 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 88 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 1:54 PM PDT | FLASH FLOOD | N Kelso, CA | CHP REPORTS ROADWAY FLOODING ALONG KELSO CIMA ROAD NEAR THE JUNCTION OF KELSO DEPO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 2885 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
333
WGUS55 KVEF 072011
FFWVEF
CAC071-072315-
/O.NEW.KVEF.FF.W.0139.140907T2011Z-140907T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
111 PM PDT SUN SEP 7 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 415 PM PDT
* AT 107 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM 7 MILES WEST OF MID HILLS
CAMPGROUND...OR 8 MILES SOUTHWEST OF CIMA. THE STORM PRODUCING
FLASH FLOODING WAS NEARLY STATIONARY. ADDITIONAL STORMS CONTINUE
TO FORM ACROSS MUCH OF THE MOJAVE PRESERVE.
* LOCATIONS IMPACTED INCLUDE...
CIMA
MOJAVE PRESERVE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3508 11587 3531 11586 3543 11549 3508 11501
3489 11498 3485 11561
$$
OUTLER3 follow-up statements
081
WGUS75 KVEF 072104
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
204 PM PDT SUN SEP 7 2014
CAC071-072315-
/O.CON.KVEF.FF.W.0139.000000T0000Z-140907T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
204 PM PDT SUN SEP 7 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM PDT FOR
CENTRAL SAN BERNARDINO COUNTY...
AT 200 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING SOUTH OF CIMA AND
PARTS OF THE MOJAVE PRESERVE. FLASH FLOOD DANGER WILL CONTINUE
THROUGH 415 PM.
LOCATIONS IMPACTED INCLUDE...
CIMA.
LAT...LON 3508 11587 3531 11586 3543 11549 3508 11501
3489 11498 3485 11561
$$
OUTLER752
WGUS55 KVEF 072307
FFWVEF
CAC071-080115-
/O.EXT.KVEF.FF.W.0139.000000T0000Z-140908T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
407 PM PDT SUN SEP 7 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 615 PM PDT
* AT 402 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RENEWED THUNDERSTORM ACTIVITY ACROSS THE MOJAVE PRESERVE AND NEAR
MID HILLS CAMPGROUND...OR 9 MILES SOUTH OF CIMA. THESE STORM
PRODUCING FLASH FLOODING WERE NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
CIMA AND MID HILLS CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3508 11587 3531 11586 3543 11549 3508 11501
3489 11498 3485 11561
$$
OUTLER304
WGUS75 KVEF 080107 RRA
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
607 PM PDT SUN SEP 7 2014
CAC071-080117-
/O.EXP.KVEF.FF.W.0139.000000T0000Z-140908T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
607 PM PDT SUN SEP 7 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM PDT FOR CENTRAL SAN
BERNARDINO COUNTY...
HEAVY RAIN FALLING EAST OF MITCHELL CAVERNS CONTINUES AND A FLASH
FLOOD WARNING IS IN EFFECT FOR THAT AREA THROUGH THIS EVENING.
ELSEWHERE ACROSS THE MOJAVE PRESERVE...ONLY LIGHT TO MODERATE
SHOWERS REMAIN AND FLASH FLOODING IS NO LONGER EXPECTED.
LAT...LON 3508 11587 3531 11586 3543 11549 3508 11501
3489 11498 3485 11561
$$
OUTLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 6:26 AM PDT, 6 hours 45 minutes earlier.
Area forecast discussion, Sep 7, 6:26 AM PDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 626 AM PDT SUN SEP 7 2014 .SYNOPSIS...MOISTURE FROM THE REMNANTS OF HURRICANE NORBERT WILL BRING A THREAT OF HEAVY RAIN AND FLASH FLOODING TO AREAS SOUTH OF INTERSTATE 15 TODAY...MUCH OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN ON MONDAY...AND AREAS MAINLY EAST OF LAS VEGAS ON TUESDAY. DRIER AIR PUSHING IN ON WEDNESDAY WILL LIMIT THUNDERSTORM CHANCES TO MOHAVE COUNTY. && .UPDATE...CLOUDS WERE FILLING IN OVER MUCH OF MOHAVE COUNTY ALONG WITH EASTERN CLARK AND LINCOLN THIS MORNING...WITH SPOTTY SHOWERS AND THUNDERSTORMS BREAKING OUT. UPDATED TO RAISE POPS AND SKY COVER IN THIS AREA THROUGH THE MORNING HOURS. && .PREV DISCUSSION... 213 AM PDT SUN SEP 7 2014 .SHORT TERM...THROUGH MONDAY NIGHT...NORBERT...STILL BARELY A HURRICANE...WAS WEAKENING SOUTHWEST OF THE BAJA SPUR THIS MORNING. MAIN CONCERN FOR THE SHORT TERM IS TIMING OF HEAVY PRECIP AND FLASH FLOOD THREAT. LOOKS LIKE THE GREATEST THREAT TODAY SHOULD BE SOUTH OF A LINE FROM COLORADO CITY TO MESQUITE TO LAS VEGAS TO TRONA. WILL NOT MESS WITH FLASH FLOOD WATCH AREAS OR TIMES...BUT WILL EMPHASIZE THE TIMING ISSUES IN THE TEXT AND ALSO IN A GRAPHIC. FOR MONDAY...THE HIGH RESOLUTION MODELS ARE TARGETING AREAS EAST OF A LINE FROM THE MORONGO BASIN TO RACHEL. THERE IS A BRIEF WINDOW OF OPPORTUNITY FOR DEATH VALLEY MONDAY MORNING AS WELL...SO WILL KEEP THE WATCH IN PLACE FOR NOW. BY MONDAY NIGHT A TROUGH IN THE WESTERLIES WILL BE PUSHING INTO NEVADA WITH THE PROMISE OF DRIER AIR BEHIND IT. .LONG TERM...TUESDAY THROUGH SATURDAY....JUST MINOR TWEAKS FOR THE LONG TERM PERIOD THIS MORNING. THERE ARE STILL A FEW SIGNIFICANT INTER-MODEL DIFFERENCES IN HOW QUICKLY THINGS DRY OUT TUESDAY. THE GFS HAS CONSISTENTLY BEEN THE WETTEST...DRAGGING THE REMNANT MOISTURE CORE FROM HURRICANE NORBERT ACROSS THE SOUTHEASTERN THIRD OF THE FORECAST AREA. MEANWHILE THE SREF IS ON THE OPPOSITE END OF THE SPECTRUM DRYING OUT MOST AREAS WEST OF THE COLORADO RIVER VALLEY BY 18Z TUESDAY. THE NAM AND ECMWF ARE IN DECENT AGREEMENT WITH EACH OTHER AND LIE SOMEWHERE IN THE MIDDLE. THIS NAM/ECMWF SOLUTION WAS PRIMARILY USED FOR THE TUESDAY PERIOD. AS FAR AS DYNAMICS ARE CONCERNED...TUESDAY MAY BE THE BEST OF THE 7 DAY FORECAST PERIOD AS A SHORTWAVE AND ASSOCIATED JET PUSH EAST ACROSS THE REGION. IN ADDITION IT'S LIKELY THAT STORMS WILL BE TRIGGERED ALONG THE MOIST-DRY BOUNDARY. THE BEST CHANCES FOR PRECIPITATION WILL BE ACROSS LINCOLN...CLARK...MOHAVE AND EASTERN SAN BERNARDINO COUNTIES. HOW MUCH THUNDERSTORM ACTIVITY THAT DEVELOPS WILL AGAIN BE STRONGLY TIED TO THE AMOUNT OF CLOUD COVER THROUGH THE MORNING/EARLY AFTERNOON HOURS. IT STILL APPEARS THAT IT MAY BE A GAME TIME DECISION AS TO WHETHER THE FLASH FLOOD WATCH WILL NEED TO BE EXTENDED THROUGH TUESDAY. DRIER AIR WILL CONTINUE TO FILTER IN FROM THE WEST SHUTTING DOWN PRECIP CHANCES FROM WEST TO EAST THROUGH THE DAY. WEDNESDAY THROUGH SATURDAY...LEFT IN JUST A SLIGHT CHANCE OF PRECIPITATION ACROSS EASTERN MOHAVE COUNTY WEDNESDAY TO ACCOUNT FOR ANY RESIDUAL MOISTURE IN PLACE. OTHERWISE DRIER CONDITIONS AND REBOUNDING TEMPERATURES ARE EXPECTED THROUGH THE REMAINDER OF THE WEEK. THERE HAS BEEN SOME BACK AND FORTH IN GUIDANCE FOR NEXT WEEKEND REGARDING ANOTHER [WEAK] PUSH OF MOISTURE. FOR THE MOMENT HAVE LEFT THE FORECAST DRY AND WILL CONTINUE TO MONITOR. .AVIATION...FOR MCCARRAN...THERE WILL BE A CHANCE OF A THUNDERSTORM NEAR THE TERMINAL THIS AFTERNOON AND EVENING...WITH GREATER CHANCES IN THE PEACH SPRINGS AND DAGGETT CORRIDORS. MONDAY COULD BE A DIFFICULT DAY WITH GREATER THUNDERSTORM CHANCES AT THE TERMINAL AND HIGH CHANCES IN THE PEACH SPRINGS AND MORMON MESA CORRIDORS. THE MAIN THREATS FROM THUNDERSTORMS WILL BE VERY HEAVY RAIN AND VERY LOW CEILINGS. DRIER AIR WILL BEGIN TO PUSH IN FROM THE WEST ON TUESDAY WITH DRY WEATHER EXPECTED FOR MOST OF THE AREA ON WEDNESDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORM CHANCES WILL BE INCREASING MAINLY IN AREAS SOUTH OF INTERSTATE 15 TODAY...AND OVER MUCH OF THE REGION ON MONDAY. VERY HEAVY RAIN AND VERY LOW CEILINGS WILL BE THE MAIN THREATS. DRIER AIR WILL BEGIN TO PUSH IN FROM THE WEST ON TUESDAY WITH THUNDERSTORM CHANCES LIMITED TO MOHAVE COUNTY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FOR MOHAVE COUNTY TODAY...AND IS MORE LIKELY FOR MOHAVE...CLARK AND SAN BERNARDINO COUNTIES ON MONDAY. && MORGAN/WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Sep 7, 10:49 AM PDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1049 AM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HAIL 4 NNW HUALAPAI MOUNTAIN 35.15N 113.91W
09/07/2014 M0.75 INCH MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTS 1/2 TO 3/4 INCH HAIL.
&&
DBERCLocal storm report, Sep 7, 11:48 AM PDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1148 AM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM FLASH FLOOD 7 ESE KINGMAN 35.17N 113.92W
09/07/2014 MOHAVE AZ TRAINED SPOTTER
TWO FEET OF FLOWING WATER OBSERVED ALONG HUALUPAI
MOUNTAIN ROAD BETWEEN MILE MARKERS 5 AND 6. WASH FLOWING
AT ROUGHLY FOUR FEET.
&&
COUTLERLocal storm report, Sep 7, 12:01 PM PDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1201 PM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM HEAVY RAIN 7 ESE KINGMAN 35.17N 113.92W
09/07/2014 M2.52 INCH MOHAVE AZ MESONET
OVER TWO AND A HALF INCHES OF RAIN FELL IN A TWO HOUR
TIME PERIOD ON PINION PINES RAINGAUGE.
&&
COUTLERLocal storm report, Sep 7, 12:20 PM PDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1220 PM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL 7 N I-40 AT FORT ROCK 35.29N 113.37W
09/07/2014 E0.88 INCH MOHAVE AZ TRAINED SPOTTER
NICKEL SIZED HAIL AND GUSTY WINDS REPORTED
&&
COUTLERLocal storm report, Sep 7, 12:30 PM PDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1230 PM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM HAIL 4 SSW SUMMERLIN 36.16N 115.34W
09/07/2014 E0.88 INCH CLARK NV PUBLIC
REPORT OF NICKEL SIZE HAIL NEAR CHARLESTON ROAD AND 215
IN THE SUMMERLIN AREA.
&&
CSTUMPFLocal storm report, Sep 7, 1:01 PM PDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
101 PM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 4 NE DOLAN SPRINGS 35.64N 114.22W
09/07/2014 E0.25 INCH MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA SIZE HAIL FALLING NEAR DOLAN
SPRINGS
&&
CSTUMPFThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 12:56 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Sep 7, 1:15 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 7, 1:58 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 47 min |
| Sep 7, 2:21 PM PDT | Flash Flood Warning | VEF | San Bernardino | 4 hr |
| Sep 7, 2:50 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.